I have been on amiodarone for 7 months following quadruple by-pass, resection of heart, and pacemaker surgery. Now I have been diagnosed with restricted lung disease. Since I have stopped taking this drug, will my lungs ever recover?
I am very sorry to hear of your lung complications as a result of taking amiodarone. I think only time will tell if your lungs will fully recover. There's a good chance that they might. .. but there is also the danger that they might not. Amiodarone persists in the body (half life of 45 days), so an improvement wouldn't be expected to be obvious for at least a couple of months. Amiodarone can permanently damage the lungs in some cases. Here's a summary from an web medical article on the subject:
"The most serious side effect of amiodarone is pulmonary toxicity - lung disease. One form of lung problem caused by amiodarone is an acute pulmonary syndrome that looks and acts just like typical pneumonia - sudden onset of cough and shortness of breath. This condition usually improves rapidly once amiodarone is stopped. The second form is more insidious - it is a gradual, unnoticeable, "stiffening" of the lungs that both the doctor and patient can overlook until finally severe, probably irreversible lung damage is done. "
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.